Alert archive / California / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Jul 23, 2007, 8:30 PM PDT for San Bernardino County, California; Mohave County, Arizona. It took effect at Jul 23, 2007, 10:00 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 8:30 PM PDT (03:30 UTC)
- In effect from
- Jul 23, 2007, 10:00 PM PDT
- Expired
- Jul 24, 2007, 2:18 AM PDT
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 3.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3969 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KVEF 240330 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 830 PM PDT MON JUL 23 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM TO 6 AM PDT/MST... .THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN IN SHORT IN SHORT PERIOD OF TIME ARE MOVING NORTH FROM SOUTHWEST ARIZONA WILL BRING THE POTENTIAL FOR FLASH FLOODING IN IN SOUTHERN MOHAVE COUNTY ARIZONA AND EASTERN SAN BERNNARDINO COUNTY CALIFORNIA. AZZ002-003-036-CAZ527-241000- /O.NEW.KVEF.FF.A.0003.070724T0500Z-070724T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- 830 PM PDT MON JUL 23 2007 /830 PM MST MON JUL 23 2007/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM PDT /6 AM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. * UNTIL 6 AM PDT /6 AM MST/ TUESDAY * THUNDERSTORMS FROM SOUTHWEST ARIZONA ARE MOVING NORTH INTO SOUTHERN MOHAVE AND EASTERN SAN BERNARDINO COUNTIES THIS EVENING AND TONIGHT. THESE STORM WILL BE CAPABLE OF PRODUCING 1.5 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR. FLASH FLOODING WILL BE LIKELY WITH THESE CONDITIONS...ESPECIALLY IN WASHES AND ARROYOS. HEAVIER DOWNPOURS ARE LIKELY AS WELL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO HIGHER GROUND. $$
1 follow-up statement
000 WGUS65 KVEF 240918 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 218 AM PDT TUE JUL 24 2007 AZZ002-003-036-CAZ527-241030- /O.CAN.KVEF.FF.A.0003.000000T0000Z-070724T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- 218 AM PDT TUE JUL 24 2007 /218 AM MST TUE JUL 24 2007/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA HAS BEEN CANCELLED. THUNDERSTORMS OVER SOUTHWEST ARIZONA WHICH WERE MOVING TOWARD THE WATCH AREA HAVE DISSIPATED. THEREFORE...THE WATCH HAS BEEN CANCELLED. $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 23, 5:00 PM PDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 23, 5:00 PM PDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 500 PM PDT MON JUL 23 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA WILL SPREAD INTO THE SOUTHERN SIERRA AND CENTRAL NEVADA BY TUESDAY THEN LINGER OVER THE REGION THE REST OF THE WEEK. THIS WILL PROVIDE FUEL FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. && UPDATED KLAS AVIATION DISCUSSION TO REMOVE STORMS FOR TONIGHT .SHORT TERM...MOHAVE COUNTY WAS AGAIN FAVORED TODAY FOR CONVECTION... BUT THUNDERSTORMS ALSO DEVELOP OVER CENTRAL LINCOLN COUNTY APPARENTLY AIDED BY A VORT MAX WHICH COULD BE SEEN ON SATELLITE IMAGERY. ALTHOUGH DEEP MONSOONAL FLOW WITH PRECIPITABLE WATER VALUES AND SURFACE DEWPOINTS HAD REACHED SOUTHERN NEVADA...CONVECTION WAS STILL STUBBORN TO GET GOING DUE TO CLOUD COVER EARLY TODAY LIMITING SURFACE HEATING AND A WARM LAYER AROUND 700 MB PROVIDING CONVECTIVE INHIBITION...ESPECIALLY FOR THE LOWER DESERTS. HOWEVER...THERE IS ABUNDANT MOISTURE AND CAPE FOR HEAVY RAIN PRODUCING STORMS IF THEY COULD JUST GET INITIATED. THE 12Z/18Z RUNS OF THE GFS INDICATE A 300-250 MB JET DEVELOPING OVER SOUTHEAST NEVADA TUESDAY AFTERNOON AND EVENING IN RESPONSE TO SHORTWAVE ENERGY ROTATING AROUND THE HIGH AND MOVING ACROSS NORTHERN ARIZONA TUESDAY. FLOW ASSOCIATED WITH THIS COLLIDES WITH AN UPPER LOW ALONG THE CALIFORNIA AND PRODUCES CONFLUENT SOUTHERLY FLOW ACROSS SOUTHERN NEVADA. THE 12Z/18Z NAM DOES NOT INDICATE AS MUCH JET LEVEL DIVERGENCE AS THE GFS. IF I WERE TO TOTALLY BELIEVE THE GFS...IT WOULD WARRANT A FLASH FLOOD WATCH FOR AT SOUTHEAST NEVADA AND NORTHWEST ARIZONA. HOWEVER...FOR NOW...THIS IS SOMETHING TO KEEP IN MIND ALONG WITH ANY SIGNIFICANT BOUNDARIES WHICH MAY RESULT FROM THE EXTENSIVE THUNDERSTORMS WHICH WILL BE OVER ARIZONA AND NORTHERN MEXICO THIS EVENING. THE MENTION OF THE POSSIBILITY OF HEAVY RAIN WITH STORMS HAS BEEN ADDED BUT CONFIDENCE IS NOT HIGH ENOUGH THAT THERE WILL BE EXTENSIVE FLASH FLOODING YET. WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK TO MENTION HEAVY RAIN AND THE POSSIBILITY OF FLASH FLOODING TUESDAY. .LONG TERM...MOISTURE HOLDS IN PLACE OVER THE FORECAST AREA THROUGH THE EXTENDED PERIOD. HIGH PRESSURE ALOFT RECENTERS FROM ITS CURRENT POSITION OVER THE NORTHERN ROCKIES/PLAINS TO THE FORECASTED POSITION OVER THE SOUTHWEST CONUS THURSDAY THRU THE WEEKEND. MOISTURE BECOMES TRAPPED UNDER THE HIGH AND IS RECYCLED EACH DAY FOR POSSIBLE TSTORMS OVER MUCH OF THE AREA. MODEL FORECASTS NO LARGE SCALE FEATURES DURING THE EXTENDED TERM THAT WOULD LEAD TO WIDESPREAD THUNDERSTORM DEVELOPMENT OR WHEN AND WHERE STORMS MAY FOCUS. THEREFORE MADE LITTLE CHANGE TO INHERITED FORECAST SHOWING ISOLATED TO SCATTERED STORMS EACH DAY. REMEMBER HOWEVER THAT STORMS WILL BE EFFICIENT RAIN PRODUCERS UNDER THE FORECASTED ATMOSPHERIC CONDITIONS AND FLASH FLOODING WILL REMAIN A POSSIBILITY WHERE THEY DO FORM. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS ARE EXPECTED TO STAY MOSTLY TO THE EAST AND NORTH OF THE LAS VEGAS VALLY FOR TONIGHT ALTHOUGH OUTFLOW WINDS FROM STORMS IN MOHAVE COUNTY MAY PRODUCE EASTERLY WIND GUSTS THIS EVENING. TUESDAY...CHANCES INCREASE AS A SHORTWAVE IS PROGGED TO PASS OVER THEA AREA DURING THE AFTERNOON. LIMITED TSTM DEVELOPMENT IN THE DAGGETT...BEATTY AND MORMON MESA CORRIDORS THUS FAR BUT ATMOSPHERIC CONDITIONS IMPROVING IN THESE AREAS TO SUPPORT MORE SCATTERED TSTM DEVELOPMENT. TSTMS ARE EXPECTED IN ALL APPROACH CORRIDORS TUESDAY AFTERNOON AND EVENING. NOT MUCH CHANGE EXPECTED FOR THE REMAINDER OF THE WEEK AS WELL...WITH ISOLATED TO SCATTERED TSTMS POSSIBLE EACH DAY AS MOISTURE BECOMES LOCKED IN PLACE BY HIGH PRESSURE OVERHEAD. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM ACTIVITY WILL DEVELOP EACH AFTERNOON AND EFFECT ALL PARTS OF THE FORECAST AREA BEGINNING TUESDAY AS THE DAILY CYCLE OF AFTERNOON STORMS AND WIDESPREAD DEBRIS CLOUD CEILINGS PERSIST THROUGHOUT THE WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && BELL/ADAIR/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 23, 3:45 PM PDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PDT MON JUL 23 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-241400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 345 PM PDT MON JUL 23 2007 /345 PM MST MON JUL 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MOHAVE... LINCOLN AND PARTS OF CLARK COUNTY THIS EVENING WITH ONLY ISOLATED THUNDERSTORMS OVER SOUTHEAST CALIFORNIA. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS EVENING WITH SOME STORMS. ONE OR TWO INSTANCES OF DAMAGING THUNDERSTORM WINDS CANNOT BE RULED OUT...ESPECIALLY OVER SAN BERNARDINO COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEATHER DISTURBANCE ALOFT MAY PROVIDE SUPPORT FOR MORE ORGANIZED THUNDERSTORMS OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA TUESDAY. THE MAIN THREAT WILL BE HEAVY RAIN WITH SOME THUNDERSTORMS AND THE POTENTIAL FOR ASSOCIATED FLASH FLOODING. THIS WOULD MAINLY IMPACT LINCOLN...CLARK AND MOHAVE COUNTIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY ACROSS THE REGION WEDNESDAY THROUGH SUNDAY BUT THE THREAT FOR EXTENSIVE FLASH FLOODING WILL DECREASE WEDNESDAY AND BEYOND AS THUNDERSTORM COVERAGE BECOMES MORE ISOLATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. JGA
In the hours before
Local storm report, Jul 23, 6:45 PM PDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
645 PM PDT MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HEAVY RAIN 15E KINGMAN 35.08N 113.86W
07/23/2007 M1.0 INCH MOHAVE AZ TRAINED SPOTTER
REPORTED 6 TENTHS OF AN INCH IN 10 MINUTES AND
1 INCH IN 45 MINUTES
&&
BELLThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:01 AM PDT | Flash Flood Watch | VEF | San Bernardino | 13 hr |
| Jul 24, 3:36 PM PDT | Flash Flood Warning | VEF | San Bernardino | 114 min |
| Jul 24, 1:21 PM PDT | Flash Flood Warning | VEF | Mohave | 114 min |
| Jul 24, 1:21 PM PDT | Flash Flood Warning | VEF | Mohave | 114 min |
Nearby
Flash Flood Watches in California, 2007Flash Flood Watches in Arizona, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.